MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545960
Medical Device Problem Codes Burst Container or Vessel (1074); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2021 as no event date was reported.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date.During the procedure, the balloon exploded.The device was removed, and it was observed that a residue would have potentially remained in the patient's body.Boston scientific has been unable to obtain clarifying information regarding the alleged residue to date, despite good faith efforts.The procedure was completed with another hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to (b)(6) 2022 as no event date was reported.Block h6: device code a0402 captures the reportable event of balloon burst.Block h10: investigation result: a visual examination of the returned complaint device found that the catheter of device had no damages.Microscopic analysis was performed, and it was noticed that the balloon was torn circumferentially and ruptured.The lumen of the guidewire was also found to be stretched.No other problems with the device were noted.The reported event of balloon burst was confirmed.The torn circumferential problem is likely due to factors encountered during the procedure, such as excess pressure, the interaction with other devices or anatomical affairs.However, it is possible that interaction with any surface during the procedure could have created friction, resulting in the found failure of torn circumferential.Additionally, the lumen guidewire was stretched and the balloon ruptured.These failure are likely due to the manner as the device was handled and manipulated may have caused the reported and encountered failure.Excessive manipulation of the device without enough care could have induced the problem found.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14175020
Report Number3005099803-2022-02162
Device Sequence Number15014171
Product Code FGE
UDI-Device Identifier08714729283874
UDI-Public08714729283874
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K001338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2023
Device Model NumberM00545960
Device Catalogue Number4596
Device Lot Number0027459532
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown